MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 10MM 330MM / STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 10MM 330MM / STERILE; NAIL, FIXATION, BONE
Catalog Number 04.043.230S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint:(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an unknown surgery for tibia shaft fracture with the nail.The distal tna nail, polymer inlay displacement, and protrusion from the nail tip was confirmed during the surgery.The surgeon proceeded with the surgery as per the procedure manual.The nail was inserted using a reaming rod from a kit.The incident occurred when the nail was temporarily removed to correct it to the indicated position.An attempt was made to repair the displaced polymer inlay, but it was not possible to recover the polymer inlay and gave up using it.A different size nail was selected and opened, and the surgery was completed successfully within 30mins of delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found distal inlay was observed misaligned and marks of manipulation were noted on the tip.In addition fell apart condition was not observed as both inlays were returned into the nail.Tn-advanced tibial nailing system infrapatellar approach surgical technique guide states on page 10 the following precaution: the tibial nail advanced is cannulated and can be inserted over reaming rods with a diameter of up to 3.8 mm at their widest point.Compatible reaming rods will pass through the dedicated hole in the center of the aiming arm.A dimensional inspection and functional test were not performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the tibial nail advanced ø10 l 330 would have contributed to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device.Product code: 04.043.230s, lot number: 51001p1.It was electronically reviewed and no nonconformance's / manufacturing irregularities were identified during the manufacturing process.The product was released on: 12 feb 2025, manufacturing site: jabil bettlach, expiry date: 01 bet 2035.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIBIAL NAIL-ADVANCED / 10MM 330MM / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22236023
Report Number8030965-2025-06036
Device Sequence Number8176541
Product Code JDS
UDI-Device Identifier10886982297778
UDI-Public(01)10886982297778(17)250201(10)51001P1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.043.230S
Device Lot Number51001P1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown